Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 12, NWS Brownsville, TX

March 27, 20205 counties in Texas

NWS Brownsville, TX issued this wind advisory at Mar 27, 2020, 4:24 AM CDT for 5 counties in Texas. It took effect at Mar 27, 2020, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2020, 4:24 AM CDT (09:24 UTC)
In effect from
Mar 27, 2020, 10:00 AM CDT
Expired
Mar 27, 2020, 6:00 PM CDT
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2020-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2020-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1887 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

960 
WWUS74 KBRO 270924
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
424 AM CDT Fri Mar 27 2020

TXZ251-254>257-351-271730-
/O.NEW.KBRO.WI.Y.0012.200327T1500Z-200327T2300Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
424 AM CDT Fri Mar 27 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Inland Kenedy, Inland Willacy, Inland Cameron, Coastal 
  Willacy, Coastal Cameron and Coastal Kenedy Counties.

* WHEN...From 10 AM this morning to 6 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected. 
Winds this strong can make driving difficult...especially for high
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

Castillo
2 follow-up statements
909 
WWUS74 KBRO 271517
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1017 AM CDT Fri Mar 27 2020

TXZ250-253-353-272300-
/O.EXA.KBRO.WI.Y.0012.000000T0000Z-200327T2300Z/
Brooks-Southern Hidalgo-Northern Hidalgo-
Including the cities of Falfurrias, McAllen, Edinburg, Pharr, 
Mission, Weslaco, and San Manuel
1017 AM CDT Fri Mar 27 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Brooks, Southern Hidalgo and Northern Hidalgo Counties.

* WHEN...Now through 6 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected. 
Winds this strong can make driving difficult...especially for high
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

TXZ251-254>257-351-272300-
/O.CON.KBRO.WI.Y.0012.000000T0000Z-200327T2300Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
1017 AM CDT Fri Mar 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Inland Kenedy, Inland Willacy, Inland Cameron, Coastal 
  Willacy, Coastal Cameron and Coastal Kenedy Counties.

* WHEN...Now through 6 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected. 
Winds this strong can make driving difficult...especially for high
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

Mejia
119 
WWUS74 KBRO 272257
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
557 PM CDT Fri Mar 27 2020

TXZ250-251-253>257-351-353-280000-
/O.EXP.KBRO.WI.Y.0012.000000T0000Z-200327T2300Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Northern Hidalgo-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg, 
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, 
Laguna Vista, and San Manuel
557 PM CDT Fri Mar 27 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

Southeast winds gradually diminishing tonight. For the evening 15-20
mph with occasional gusts of 25 mph. After midnight 10 to 15 mph. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 27, 4:19 AM CDT, 5 minutes earlier.

Area forecast discussion, Mar 27, 4:19 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
419 AM CDT Fri Mar 27 2020

.SHORT TERM (Today through Saturday): 500mb ridge across the Gulf of
Mexico will continue to provide strong subsidence across the western
Gulf and south Texas today while a strong low level jet across south
Texas this morning moves eastward this afternoon. Main concern today
will be the strong surface winds across the coastal sections of the
CWA as the winds aloft begin to mix down with diurnal heating later
this morning. Will go ahead and issue a wind advisory for
Cameron...Willacy and Kenedy counties from 10 am to 6 pm today as a
result. The other concern today is the unseasonably warm
temperatures across the Rio Grande Valley and northern
ranchlands...especially across the upper RGV where highs are
expected to reach near 100 degrees. We should not be breaking any
record highs today like McAllen did yesterday.

Low to mid level moisture is expected to increase across central
portions of the state tonight as a 500mb shortwave trough moves
across the southern Rockies and the upper level ridge across the
Gulf of Mexico shifts eastward tonight into Saturday. At the
surface...a weak cold front is expected to move into south Texas
Saturday morning and through deep south Texas Sat afternoon.
Temperatures will be challenging Sat afternoon as south to southwest
winds ahead of the front will allow temperatures to spike into the
lower to middle 90s before the front moves through the Rio Grande
Valley. Drier air will filter into the northern and western portions
of the CWA Sat afternoon and temperatures will not cool much across
the northern ranchlands as a result. The other challenge Saturday is
the potential for showers and thunderstorms. There appears to be
enough moisture and instability will likely be high ahead of the
front Saturday. The question is will the front be enough to erode
the strong low level inversion (cap) across the area. The 00z GFS
believes some convection will develop across the coastal sections
Sat afternoon and with a line of scattered showers and isolated
thunderstorms likely moving across the coastal bend ahead of the
front Saturday warrants a mention of a chance of showers and a
slight chance of thunderstorms across the coastal counties of deep
south Texas Sat afternoon.

.LONG TERM (Saturday Night through Thursday): Deep South Texas
will trend slightly cooler Saturday night in the wake of the
frontal passage with overnight lows generally in the 60s. Shower
chances gradually return late Saturday night into Sunday due to
the close proximity of the front. This shower activity will be
elevated as they will develop on the cool side of the front. A
clap of thunder or two, however, cannot be ruled out. Sunday will
otherwise be cloudy with temperatures holding in the low to mid 80s.
Shower chances linger Sunday night, mainly out west, as the front
then pushes north as a warm front. Winds will shift back out of
the southeast behind the warm front.

Very warm temperatures, mainly in the 90s, and breezy onshore
winds are to return Monday as the pressure gradient strengthens
with a low pressure system developing off the lee side of the
Rockies with shortwave energy moving into the central plains.
Expect for a generally rain free day across the Rio Grande Valley
while some isolated spotty showers may remain in the ranchlands as
the warm front continues to lift north and out of the region.

Our attention then turns to the arrival of another weak cold
front from late Monday night into Tuesday. Models have come into
some better agreement with this front but still do show some
differences regarding timing/strength. Despite these differences,
have elected to keep the mention for a slight chance of showers
and thunderstorms across the western half of the CWA along the
front. Behind the front's passage, drier and slightly cooler air
advects into the region for Tuesday night through Wednesday.

Even lower forecast confidence develops for the latter half of
the workweek as the models diverge on solutions. However, cloudy
skies and rain chances are signaled with the possible combination
of a nearby surface trough and upper level shortwave energy within
the west-southwesterly mid-level flow. With the cloudy skies and
possible rain chances, temperatures are shown to generally hold in
the 80s during the day while 60s trend at night.

&&

.MARINE (Today through Saturday)...Seas were near 4 feet with
south to southeast winds near 19 knots at buoy020 early this
morning. Moderate to strong south to southeast winds will prevail
across the coastal waters today as surface high pressure across
the eastern Gulf of Mexico and low pressure across southeast
Colorado provides a strong pressure gradient across the lower
Texas coast this afternoon. Will continue SCA for the Laguna Madre
and nearshore waters of the lower Texas coast and word SCEC for
the far offshore waters today as a result. The pressure gradient
will weaken across the western Gulf of Mexico of tonight but seas
will remain elevated offshore warranting SCEC for the offshore
waters. Winds will become light and variable across the lower
Texas coast Saturday as a weak cold front approaches the coastal
bend Sat afternoon. Winds will shift to the north and increase
across the northern coastal waters late Sat afternoon as the front
moves offshore the lower Texas coast.

Saturday night through Tuesday night: Light to moderate northeast
winds and moderate seas prevail Saturday night through Sunday in
the wake of a weak cold front. The front will lift northward from
Sunday night into Monday, turning winds out of the southeast. Do
anticipate moderate to breezy southeasterly winds on the bay on
Monday afternoon as the pressure gradient tightens with a low
pressure system across the central plains. Winds weaken into
Monday night ahead of the approach of a second weak front. This
front moves through early Tuesday morning, resulting in winds
shifting out of the north-northeast. Small craft operators may
need to exercise caution at times, especially offshore Saturday
night and across the Laguna Madre during Monday afternoon.

&&

.FIRE WEATHER (Saturday): A weak cold front is expected to move
through the western portions of deep south Texas Saturday
afternoon and relative humidity values will fall between 20 and 30
percent across portions of Zapata, Jim Hogg and Starr counties
while 20 foot winds increase to 15 to 20 knots from the north in
the wake of the front. Will continue the fire weather watch for
the western counties of the CWA for Sat afternoon as a result.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  90  74  89  70 /  10  10  30  20
BROWNSVILLE          91  73  90  70 /   0  10  30  20
HARLINGEN            96  73  93  69 /   0   0  30  20
MCALLEN              96  73  93  69 /   0  10  10  20
RIO GRANDE CITY     102  73  94  66 /   0   0  10  20
SOUTH PADRE ISLAND   84  74  83  70 /  10  10  30  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 AM this morning to 6 PM CDT this evening
     for TXZ251-254>257-351.

     Fire Weather Watch Saturday afternoon for TXZ248-249-252.

GM...Small Craft Advisory until 7 PM CDT this evening for GMZ130-132-
     135-150-155.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term/Aviation/Fire Weather...Castillo/61
Long Term/Upper Air...Brady/62
Hazardous weather outlook, Mar 26, 10:31 PM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
1031 PM CDT Thu Mar 26 2020

TXZ248>257-351-353-280345-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
1031 PM CDT Thu Mar 26 2020

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a moderate risk of rip currents across area beaches.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Wind Advisory may be needed across the coastal counties and
southern Hidalgo County Friday morning into Friday afternoon.

There is an elevated fire danger on Friday and Saturday for
locations along and west of I69E.

A Fire Weather Watch is in effect across Zapata, Jim Hogg, and
Starr counties on Saturday. A Red Flag Warning may be needed.

There will be an elevated risk of rip currents along area beaches
Friday and Sunday and again next Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-280345-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1031 PM CDT Thu Mar 26 2020

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A Small Craft Advisory is in effect for the Laguna Madre.

A Small Craft Advisory is in effect for the nearshore Gulf of
Mexico waters out 20 nautical miles.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Small Craft Advisory is in effect for the Laguna Madre until 7
PM Friday.

A Small Craft Advisory is in effect for the nearshore Gulf of
Mexico waters out 20 nautical miles until 7 PM Friday.

Additional Small Craft Advisories may be needed for all or
portions of the lower Texas coastal waters Saturday

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:32 PM CDTFire Weather WatchBROJim Hogg, Starr, Zapata32 hr

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.